# SDR CA050309004

- Difficulty date: March 7, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 13,276 hours
- Engine: Pwa PT6A42
- Propeller: Hartzl HCB3TN3
- System (JASC): 3530 · Portable Oxygen System
- Part: Booster
- Part number: OB30
- Part serial: 030507OB
- Condition: Failed
- Location: Oxygen Sys
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SHOP TOOL FOR FILLING O2 SYSTEMS. THE OXYGEN BOOSTER DESCRIBED ABOVE WAS BEING USED TO FILL MEDICAL OXYGEN IN TO THE AIRCRAFT LIFEPORT MEDICAL SLED ON BOARD THE AIRCRAFT, WHEN THE UNIT EXPLODED WITH NO WARNING SENDING A TORCHING FLAME WITH HOT SHRAPNEL APPROXIMATELY 45 FEET ACROSS THE HANGER, HITTING A WALL AND STARTING A SMALL FIRE. LUCKILY THE OPERATOR ESCAPED WITH MINOR BURNS, DUE TO HIS CLOSE PROXIMITY, AND MINOR DAMAGE TO THE HANGAR AREA.  QUICK THINKING ON THE PILOTS PART HELPED TO LIMIT THE DAMAGE, BUT IF THIS WAS TO HAPPEN AGAIN, IT COULD CAUSE A LOSS OF LIFE AND OR THE DESTRUCTION OF THE BUILDING AND AIRCRAFT.
